Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Hypercyclic weighted shifts

Author: Héctor N. Salas
Journal: Trans. Amer. Math. Soc. 347 (1995), 993-1004
MSC: Primary 47B37; Secondary 47A99
MathSciNet review: 1249890
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An operator $T$ acting on a Hilbert space is hypercyclic if, for some vector $x$ in the space, the orbit $\{ {T^n}x:n \geqslant 0\}$ is dense. In this paper we characterize hypercyclic weighted shifts in terms of their weight sequences and identify the direct sums of hypercyclic weighted shifts which are also hypercyclic. As a consequence, we show within the class of weighted shifts that multi-hypercyclic shifts and direct sums of fixed hypercyclic shifts are both hypercyclic. For general hypercyclic operators the corresponding questions were posed by D. A. Herrero, and they still remain open. Using a different technique we prove that $I + T$ is hypercyclic whenever $T$ is a unilateral backward weighted shift, thus answering in more generality a question recently posed by K. C. Chan and J. H. Shapiro.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B37, 47A99

Retrieve articles in all journals with MSC: 47B37, 47A99

Additional Information

Keywords: Cyclic and hypercyclic vectors, bilateral weighted shifts, unilateral backward weighted shifts
Article copyright: © Copyright 1995 American Mathematical Society